# SDR 2005FA0001006

- Difficulty date: June 30, 2005
- Submitted: July 22, 2005
- Operation: General aviation
- Aircraft: N154ME
- Make and model: Cessna 172S
- Aircraft serial: 172S8534
- Engine: Lyc IO360A1A
- Propeller: Mcauly 1A170E
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Part number: 05522311
- Condition: Cracked
- Location: Prop Spinner
- Part time: 187 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING 100 HR INSPECTION THE FORWARD SPINNER BULKHEAD WAS FOUND TO BE CRACKED AROUND ALL SIX (6) BOLT HOLES.  THINK THAT THE CAUSE OF THE PROBLEM IS THAT WHEN THE PROP MOUNTING BOLTS ARE TORQUED TO THE LIMITS GIVEN IN THE SRM AND THAT THE FORWARD BULKHEAD GETS PULLED DOWN SLIGHTLY INTO THE CHAMFER OF THE PROP BOLT HOLES AND THIS IN TURN STRESSES THE PART LEADING TO CRACKING.  TO SOLVE THIS PROBLEM, THINK THAT THE TORQUE OF THE MOUNTING BOLTS AND THE DESIGN OF THE BULKHEAD NEED TO BE EVALUATED AND CHANGES MADE.  ANOTHER SOLUTION MIGHT BE TO ADD A PLATE OVER THE MOUNTING AREA MUCH LIKE THE ONE REQUIRED FOR SOME 152 PROP INSTALLATIONS TO ALLOW THE STRESS FROM THE MOUNTING BOLTS TO BE MORE EVENLY DISTRIBUTED.  (K)
